MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redr0301 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that picc was inserted in patient, began leaking when flushing.Picc was pulled and another picc placed.No harm to patient.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed and was determined to be use related.One 2 fr single lumen per-q-cath with a t-lock and stiffening stylet inserted was returned for evaluation.An initial visual observation showed use residue on and within the returned sample.An attempt was made to flush the sample with a 12 ml syringe of water; however, the catheter was found to be fully occluded and no leaks were observed.An attempt was also made to remove the stylet from the catheter, but the stylet was found to be stuck about midway within the catheter.A microscopic observation revealed indentations and a small, diagonal split in the catheter between the 7 cm and 8 cm depth markers.Additional damage was observed on the inner wall of the catheter at the location of the small split, indicating the damage originated from within the catheter.The characteristics and location of the damage observed on and within the returned catheter indicate the damage was most-likely caused by manipulation of the stiffening stylet within the catheter prior to flushing the catheter, compression of the catheter with the stylet still inserted, and/or rapid or forceful withdrawal of the stylet from the catheter.The product ifu states: ¿flush the catheter with sterile normal saline or heparinized saline prior to use.Catheter stylet must be wetted prior to stylet repositioning or withdrawal¿ and ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into the desired position.¿ a lot history review (lhr) of redr0301 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9513289
Report Number3006260740-2019-03993
Device Sequence Number2080678
Product Code LJS
UDI-Device Identifier00801741035210
UDI-Public(01)00801741035210
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4132100
Device Lot NumberREDR0301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1